Jump to content
CrazyBoards.org

Increased reflux from starting escitalopram + lamotrigine


Recommended Posts

I have mild reflux, something like GERD or LERD, for the past six months or so. Mostly no pain, just really bad smells at the back of my throat and occasional vomit burp. It recently (past couple months) started giving me vague gut pain and bloating after meals, so I saw a dr, got scoped, and was diagnosed with reflux. No erosion/ulceration was seen though, just stomach juices bubbling up my esophagus a little.

So, I got some prescription strength probiotics and started putting chia seeds in my drinks. (The goo really soothes all that mess.) My reflux was more or less under control with just that, until I finally decided to go to a psychiatrist for my (years long untreated) depression.

 

Now, after a week at 5 mg escitalopram and 25ish mg (I'm trying to quarter 100 mg pills, it's not so accurate) lamotrigine in the AM, my stomach is MAD. Putting anything in my stomach makes it bloated and painful. And the past couple days it's even worse. Last night, probably two hours after eating I had a wicked vomit burp. Like the food in my stomach wasn't moving down AT ALL. This morning I even woke up bloated. I have a long history of gut unhappiness, but it's usually my bowels/large intestine and this stomach pain shit is really making it hard for me to do anything. Like, I'm so bloated I'm scared if I get up and move around I'm going to vomit. (But I don't have nausea, weirdly enough.) And I think all this clenching my stomach against the bloating and pain is making my asthma worse.

 

Is this a start up side effect that will go away? Anyone know of anything besides PPIs that can help it? I think the problem is that my digestive tract just isn't moving, not that I have too much acid, and besides PPIs give me wicked diarrhea. When I had a big cup of coffee with breakfast yesterday morning, my big hearty breakfast didn't cause me any problems at all. Coffee usually makes my digestive track tweak the fuck out and puts me on the toilet, I think in this case it brought my gut back to normal speed. But I can't do that with dinner.

My doctor actually wants me on 10 mg escitalopram already and I'm scared to go up because I don't want this to get worse. Also I have medication phobia and want to stay at the lowest doses possible for everything.

But I really want to give the meds a chance to work.....

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By thoughtcrime
      So, I was extremely depressed in January after tapering off all my meds on my own (stupid). My doctor put me back on Wellbutrin, and we decided to try Prozac as an SSRI. The Prozac wasn't kicking in and I learned about the GeneSight genetic test for antidepressants. I asked for and had the task done. They never sent me a copy of the results.
      After a month on the Prozac and no help, I also asked to go up from 300mg Wellbutrin XL to 450mg, and that seemed to help. I had an appointment mid-April and was mostly feeling better. He decided to keep me where I was at. I forgot to ask about the GeneSight results.
      I generally feel good during the week but am miserable on the weekends. I generally lay in bed all day feeling depressed, binge eat, try and sleep as much as possible. I don't know if this is something that can be fixed with medication or if it is purely behavioral. My therapist suggests making plans for the weekend ahead of time and trying to make my weekends structured.
      I finally got around to sending the doc a message on the patient portal asking about the GeneSight results. He responded that the report showed all my meds were good for me except Prozac. The test recommends Lexapro or Zoloft instead. He did not say anything about changing the Prozac.
      For three days I have been trying to make an appointment to see the doctor. If I call I'm on hold for 10 minutes before leaving a message. I've also tried requesting an appointment with the patient portal. Nothing. So, I'm thinking about just messaging the doc (since I know he responds) and mention the problems I'm having on the weekends as well as concerns I have about staying on Prozac. I want to know if I should switch, or if I should just stay where I'm at since I'm basically doing good except no motivation and very depressed on the weekends.
      What do you all think I should do? Ask the doctor online about switching, keep trying to make an appointment, or just try and add structure to the weekends and see if I can get by without a med change?
      Current meds (all generic):
      Wellburtrin XL: 450mg
      Prozac: 20mg
      Seroquel: 200mg
      trazodone: 400mg
      hydroxyzine: 25mg 3x daily P.R.N.
    • By Skeletor
      Both are second-generation SSRIs, both exhibit minimal drug interactions via Cytochrome P450, both are the most prescribed SSRIs and are considered first line antidepressants. Who's been taking both and what were your experiences? (How did they compare to each other?). I am looking forward to read your experiences...
      Which one did you like more?
    • By CrazyCatLady83
      I started process of switching from Cymbalta to Remeron on March 25, and took my last dose of Cymbalta a few days ago. Other than a few days of extreme irritability, things have been going surprisingly smoothly. Except that I can't sleep. Not really. I'm rapid-cycling between moments of being awake and instantly dreaming as soon as I close my eyes. The waking moments seem precipitated by startling effects in the dream state, that usually have nothing to do with the content of the dream itself. The worst of these is the sudden sensation of being physically attacked by an evil presence. It seems to take me a little bit longer to wake up during these instances. Or at least that's how I perceive it.
      How much of this is potentially the residual Cymbalta withdrawal effects, and how much of this is the "strange or unusual dreams" listed as a possible side effect of the Remeron? 
      And more importantly, how long can I expect this to last? If you experienced disturbed dreams while on Remeron, how long did it last for you, and did it turn out to be a deal breaker?
    • By Blahblah
      I've been wanting to get cats for a long time. However, I am highly allergic (moreso to long hair cats than short hair probably), but I'll most likely need to take Allergy meds everyday, long term.
      Does anyone know the contraindications or interactions with psych meds? I don't want to become sedated/groggy. Also, I have Dry eye syndrome, I'm afraid anti-histamines will make it much worse. And Alzheimer's runs in my family, I read somewhere that allergy meds might increase dementia and glaucoma risks? Any insight? @mikl_pls
      I've taken Claritin, Allegra and Zyrtec occasionally, not sure which are the safest? I also wonder how safe it is to be using immune-suppressing meds longterm, (like will my allergies or sensitivity increase, or be triggered by other things, if I stop)?
       
    • By bpjett
      Doctor has me on
      200mg Lamictal [100mg bid]
      &
      750 mg Depakote [250mg tid] 
      When I when to the pharmacy, they said there was a RED ALERT. I know that Depakote decreases the clearance of Lamictal, my question is by how much? Anyone know? Does the dosage of Depakote matter? Like if I went to 1000mg of Depakote would that increase my Lamictal level even more?
×
×
  • Create New...